# SDR CALA9700478

- Difficulty date: April 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13881
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48045
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Part time: 27,515 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

THE NR 1 ENGINE EPR WENT TO ZERO ACCOMPANIED BY A LOUD BANG AT 5,000 FEET WITH CLIMB POWER LEAVING EWR.  THE NR 1 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD.  *S/D*  SHOP FINDINGS REVEALED T-2 VANE FAILURE AS PRIMARY CAUSE.
